Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Hepatitis and HIV CoinfectionHepatitis and HIV Coinfection
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


hepB & HIV
Oct 31, 2006

I had been diagnosed with HepB in 1989. Shortly thereafter developed the antibodies. In Oct. 2004, I was diagnosed HIV+. I'm currently on Epzicom, Reyataz 300mg, and Norvir 100mg. Undectable VL and 584 CD4. Recent liver function tests are normal with a slight increase in my billirubin to 1.2. Aside from the usual yellowing effect the boost Norvir can cause, Should i be concerned about the effects of my medications considering my past HepB history? Can i contract HepB again? Do you recommend a HepA or HepC vaccination?

Response from Dr. McGovern

Good questions. Let's proceed with the answers: 1. If you have developed antibodies to HBV then you are now protected. Your core and surface antibodies (antiHBc and antiHBs) should be positive. 2. Your HIV tests are terrific. Continue the good work. 3. The slight increase in bilirubin is probably related to Reyataz. Nothing to worry about. 4. You should do well on these medications. Just get your routine check ups and monitoring of liver function tests. 5. No you can't get hepatitis B again. 6. You should definitely get HAV vaccine if you have never been exposed. Unfortunately there is no vaccine for HCV at present.



Previous
Question about Test Results
Next
Please help me out

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement